MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Positioning Failure (1158); Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted.The lens was not implanted and therefore not explanted.(b)(6).Device evaluation: the device was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the tip of the injector (cartridge) split during the deployment of an intraocular lens (iol).Reportedly, the lens was prepared as per instruction.Additional information was received and it was learned the same issue happened in three occasions, during the morning list, with a new surgeon.On the first occasion the surgeon removed the cover and during insertion realised that the lens did not come out of the tip of the cartridge and the tip had split.A new lens was used without any problems.The further two occasions, the surgeon inspected the delivery system under the microscope prior to inserting into the patient's eye and found that the cartridge's tip was split.Again new lenses were used.The surgeon believed that the plunger was pushing from the side, missing the lens, and causing the lens to twist around rather than pushing the lens straight.Reportedly it was also believed that adequate viscoelastic helon was used each time.No further information was provided.Three preloaded delivery system model pcb00 were reported, therefore three mdrs will be filed.This mdr is for serial number (b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6052972
Report Number2648035-2016-01651
Device Sequence Number28704
Product Code HQL
UDI-Device Identifier05050474558106
UDI-Public(01)05050474558106(17)170710
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/10/2017
Device Model NumberPCB00
Device Catalogue NumberPCB0000120
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTIC HEALON, LOT UNKNOWN